Jump to content

Search the Community

Showing results for tags 'wd'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. In 2001, after 9/11, I went to a psychiatrist suffering from acute anxiety and depression. I had also suffered from "social anxiety" for quite some time, and had seen commercials for paxil. I asked the right question, and paxil was immediately prescribed. I was 19. After trying - disastrously - to taper off of paxil in 2008 (terrible discontinuation syndrome), I was temporarily prescribed prozac. After experiencing flat emotions on that, my Dr tried zoloft. After a few years on that, I wondered if I could find something "better," leading my Dr to prescribe celexa (not much help), then effexor. I stayed on effexor for several years, then suggested to my Dr that I try zoloft again, because I suffer from terrible insomnia (see ambien history in signature) and knew people who slept great on zoloft. He prescribed it. My Drs over this time had very little opinion or guidance, and basically prescribed whatever I asked for. In mid-December of 2018, amidst a major life change, I realized that I wasn't even sure what the drugs were treating anymore. It had been so long since I'd been without them, I wondered if my initial issues had been temporary, or if they could have been more easily resolved with talk therapy or CBT. In this light, I chose to begin a taper. Sadly, I had not discovered this website yet, so simply followed the conventional wisdom of halving your dose each step down. I went from 100mg zoloft to 0mg in three months. Initial symptoms were consistent with discontinuation syndrome and manageable. The week after my last dose, I had some heightened depression, but was able to manage by using the support of friends and family. All was going just fine, I thought. Tough, but fine. 4 weeks following my last dose, I began experiencing extreme anxiety. I cried at any stimulation, in public places, at the drop of a hat. I stopped finding enjoyment in social activity. I would find myself just staring at the wall or window for a long time, or sat in my parked car, unable to figure out where to go. 5 weeks in, it hit the fan. I found a lump in my breast and everything spiraled. Although it turned out benign, I fell into the hell of wd nightmare - nonstop panic, loss of appetite/diarrhea, stomach pain, persistent thoughts of death. I have been ultra sensitive to smells, sounds, and light. Too panicked to read or watch tv, I would just stare, wide-eyed, in terror for hours.The worst of it, though, has been the dp/dr - I have felt like I'm stuck at the bottom of a well, reaching out at the tiny window of the world I used to know, that now looks foreign to me. I have never felt such hell. I wish this on no one. Although I haven't felt the "s" word, I am not surprised that people do. It is a waking nightmare. On the advice of a knowledgable Dr who was kind enough to respond to my terrified email, I reinstated at 25mg on Wednesday, April 24, 2019. I felt worse until today, Saturday, April 27th. I finally feel as though I am - tenuously - connected to the real world. I am still having trouble getting out of bed, and have had waves of anxiety, but am hopeful that perhaps I will be functional again. The Dr has suggested that I increase my dose to 50mg tomorrow or Monday (day 5 or 6 of reinstatement). After reading about adverse reactions to updosing here, I am nervous to, but also desperate to feel better. I have a round of important job interviews in the next week and a half and am terrified I won't be adequately functional for them. I have an initial appointment with the good Dr a week and a half from now, but could really use some guidance and support until then. He - understandably - doesn't want to give me extensive medical advice until he has evaluated me in person, I think. Unfortunately, in the ensuing period, I have to find a way to be as functional as possible. I need help. I also am traumatized by this and terrified about what the future holds - with all luck, I'll live another 40 years. Will I be a prisoner to these drugs for the rest of my life?? Do I have any chance of healing the damage that has been done? Does anybody get through this unscathed? I can't imagine ever going through the hell of the past few days again. Oddly, I have been able to drift off to sleep in the past two nights (and days, whenever I close my eyes). With my regular insomnia, this has never, ever been the case. I am sure it's not advised, considering the other drug wd I'm managing, but I haven't had to take my usual ambien the past two nights; I've been able to sleep without. I don't know if this has to do with my overtaxed CNS needing rest or a strange reaction to the reinstatement of zoloft. That said, it is insanely hard for me to wake up, let alone get out of bed. It takes hours, then I still find myself drifting off if I sit on the couch. Any advice or support is greatly appreciated.
  2. Hello, TL;DR I've recently reduced my Venlafaxine fairly quickly(over a month) from 225mg to 75mg. @75mg I'm a little nauseous, anxious and have diahrrea but it's bearable Should I keep it at this level (bearable) till it settles, or should I go up 37.5mg to 112.5mg for a while? Sorry in advance for the essay, it's been a long road. I was going through a rough time last year and was put on Venlafaxine(Age 28, no previous psych experience). After the first dose I vomited and went into severe reaction, not sleeping, psychosis. Fortunately my parents were over visiting for a couple of weeks. Unfortunately my parents took me to a psychiatric ward because I didn't sleep for days on end and couldn't function. Here in Germany it is more common to be in for longer periods of time, I ended up there for 4 Months. The doctors kept putting me on more and more different medications. I was on Mirtazapine(15mg), Escilatopram(??), lorazepam(3mg), Lamotrigine(200mg) and finally Venlafaxine(225mg) again(with Lamotrigine and Mirtazapine and Pipamperone, a first gen antipsychotic). A lot of this was due to me not describing how badly these drugs were messing me up. I do have a fear that I may never fully recover from this assault on my central nervous system but here's hoping. The final diagnosis was bipolar but a lot of the manic behaviours I displayed, I had never had before antidepressant treatment. I managed to get off the Benzo (lorazepam), Pipamperone and Lamotrigine fairly easily. Lamotrigine was giving me splitting constant headaches so I had to axe that fairly soon. I went back to work in January and have been doing a staged return which will finish with my full 8.5 Hour day in May. Fast forward to now. I've been off the Lamotrigine completely for round about a month not entirely on the wishes of my outpatient Psychiatrist. No negative effects and mentally feeling quite stable. I've been on venlafaxine now for 6 months and have decided to start a reduction in this too as I have not felt positive effects from any of the SSRI/SNRI drugs that I was on, including Venlafaxine. I will still be taking Mirtazapine because I feel it helps with my sleep problems. I may cut that out sometime in the future but definitely not now. I have successfully reduced my dose to 75mg for 2 weeks and I'm feeling a wee bit queezy, headachey and off (lots of toilet breaks at work) but not too much. My plan for the moment is to ride it out at this level for a couple more weeks before I make the next jump (1.5x37.5mg, bead counting method) Because I have light WD symptoms, should I go back up another half dose, or should I just ride it out until I'm stable?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy